MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 45753
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a mini stick max 4f x 10 cm stiff.018 ni/tu echo 2.75".It was reported that during the procedure, the.035 guidewire punctured through the catheter at the hub causing extravation at the puncture site.This muddied the imaging, making re-access more difficult.A repeat access into the femoral vein was required due to this event.A new of the same device was used for the repeat access.The patient was reported as stable post procedure.
 
Additional Manufacturer Narrative
Received one (1) coaxial introducer sheath for evaluation.The customer's reported complaint description of the guidewire punctured through the sheath tubing near the hub was confirmed based on evaluation of the returned complaint sample.Inspection of the returned sheath noted a severe kink in the sheath tubing just distal to the junction with the hub.This is also the location of where the guidewire punctured through the side of the sheath tubing.Sheath tubing was likely severely kinked when the physician went to advance the guidewire such that guidewire puncture the wall of the sheath tubing.Root cause is handling damage during use, not quality issue with product.Scar005053 has been initiated due to the reported sheath complaint.The scar005053 and the complaint sample was sent to the coaxial introducer supplier/manufacturer, greatbatch for sample evaluation/root cause determination and dhr review of the reported lots.Scar005053 response stated no manufacturing non-conformance observed during evaluation of the returned complaint sample or dhr review of the production paperwork.Dhr review of the packaging/accessory lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/introducer lots for similar sheath tubing hole/perforated issue.This is the only reported complaint for this sheath tubing hole/perforated failure mode for the mini-stick max product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: direction for use (dfu) (item number 16600601-01) is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key21977281
Report Number1317056-2025-00120
Device Sequence Number18460173
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45753
Device Lot Number5837292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer08/17/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown